Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
J Nerv Ment Dis. 1977 Oct;165(4):263-8.

Catatonia and malignant syndrome: a possible complication of neuroleptic administration. Report of a case involving haloperidol.

Abstract

An unusual, acute extrapyramidal reaction, which resulted from treatment with haloperidol and which was unresponsive to standard anticholinergic treatment and indistinguishable on clinical grounds from acute catatonia, is described. Because the etiology of this reaction was not appreciated, progressive, life-threatening physiological deterioration ensued accompanied by unremitting neuromuscular symptoms, a clinical picture resembling both "lethal catatonia" and the rare "neuroleptic malignant syndrome." The literature on these conditions is reviewed and various problems in differential diagnosis are discussed. It is proposed that some cases of the neuroleptic malignant syndrome and perhaps lethal catatonia may represent the evolution of severe extrapyramidal reactions.

PMID:
908924
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk